Flash Flood, White
- When
- May 7, 3:15 AM CST to 4:15 AM CST
- Where
- White County, Searcy
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.256, -91.745 (the zone’s center; the record gives no point)
Some street flooding was reported in Searcy.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at May 7, 3:00 AM CST, 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 400 AM CDT WED MAY 7 2003 AREA OF THUNDERSTORMS MOVING ACROSS MOSTLY THE SOUTHERN HALF OF THE AREA AT ISSUE TIME. MODELS INDICATE THIS WILL BE MOSTLY EAST OF THE CWA AT 12Z AND A LULL WILL LIKELY MOVE IN FOR MOST OF THE DAY TODAY. COLD FRONT HAS SHOWN LITTLE MOVEMENT AND DO NOT BELIEVE IT WILL MOVE MUCH MORE. WARM AND HUMID AIR WILL REMAIN IN MOST OF THE AREA EXCEPT MAYBE THE NORTH AND INCREASED DEW POINTS FOR TODAY IN MOST OF THE AREA. AIR MASS MAY BE CAPPED IN MOST AREAS SO DO NOT SEE A BIG CHANCE OF RAIN DURING THE DAY. WILL KEEP 30 PERCENT POPS FOR THIS MORNING FOR RESIDUAL RAIN LEFT OVER FROM THE MCS...AND MINIMAL 20 PERCENT POPS FOR THIS AFTERNOON. MAXES SHOULD REACH WELL INTO THE 80S AGAIN IN CENTRAL AND SOUTHERN SECTIONS BUT MAY BE HELD DOWN A LITTLE IN THE NORTH NEAR WHERE THE FRONT WILL SET UP. ANOTHER SHORT WAVE TONIGHT WILL INTERACT WITH THE FRONT IN THE NORTHWEST AND BRING A CHANCE OF A MAJOR RAIN EVENT IN THE NORTHWEST. WENT WITH LIKELY POPS AND HIGH QPFS FOR THE NORTH FOR TONIGHT WITH LESSER POPS TO THE SOUTH. FRONT SHOULD LIFT NORTH AS A WARM FRONT ON THURSDAY. THIS WILL PUT ENTIRE AREA INTO WARM SECTOR. STRONG NEGATIVELY TILTED UPPER TROF MOVES THROUGH THE PLAINS THURSDAY NIGHT. WILL KEEP A CHANCE OF THUNDERSTORMS GOING THROUGH THAT TIME FRAME. THE BEST CHANCE WILL BE IN THE NORTH CLOSER TO THE WARM FRONT AND BETTER DYNAMICS. AREA WILL BE IN WARM SECTOR MOST OF REST OF THE WEEK AND THE AREA MAY BE CAPPED MOST OF THAT TIME. WILL KEEP SOME CHANCE OF THUNDERSTORMS MENTIONED DUE TO THE CONTINUING HIGHLY UNSTABLE AIR IN PLACE. CHANCE OF RAIN MAY INCREASE AGAIN SUNDAY AS A COLD FRONT MOVES THROUGH. NEW GFS SPEEDS UP FRONTAL PASSAGE...BUT WILL GO A LITTLE SLOWER. .LZK...NONE
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-071000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 105 PM CDT TUE MAY 6 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS ARE AGAIN EXPECTED THIS AFTERNOON AND EVENING. VERY UNSTABLE CONDITIONS WILL CONTINUE ACROSS THE REGION THROUGH TONIGHT. A DRY LINE ACROSS EASTERN OKLAHOMA IS EXPECTED TO FOCUS THUNDERSTORM DEVELOPMENT THIS AFTERNOON. FORECAST INSTABILITY AND VERTICAL WIND PROFILES SUPPORT THE DEVELOPMENT OF SUPERCELL THUNDERSTORMS. THESE THUNDERSTORMS ARE EXPECTED TO MOVE EASTWARD INTO THE REGION THIS AFTERNOON AND EVENING. LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THESE STORMS. THERE IS A POSSIBILITY FOR TORNADOES...PARTICULARLY NORTH A LINE FROM MENA...TO BATESVILLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WILL BE POSSIBLE OVER NORTHERN ARKANSAS DURING THE AFTERNOON AND EVENING ON WEDNESDAY. A FEW OF THESE STORMS MAY BECOME SEVERE...WITH LARGE HAIL BEING THE PRIMARY THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON...NORTHWEST OF A LINE FROM YELLVILLE TO CLARKSVILLE. STORM ACTIVATION WILL BE LIKELY ACROSS THE ENTIRE AREA OVERNIGHT. 55
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK, AR
1050 PM CDT TUE MAY 6 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0845 PM PEEL AR WIND DAMAGE
05/06/03 MARION TREES DOWN. REPORTED
BY MEDIA.
0905 PM MOUNTAIN HOME AR WIND DAMAGE
05/06/03 BAXTER TREES DOWN.
REPORTED BY MEDIA.
0905 PM MOUNTAIN HOME AR WIND DAMAGE
05/06/03 BAXTER WIND GUST OF 61 MPH
MEASURED. REPORTED BY
PUBLIC.
0910 PM MOUNTAIN HOME AR 0.88 INCH HAIL
05/06/03 BAXTER REPORTED BY PUBLIC.
0910 PM 7 S MOUNTAIN HOME AR WIND DAMAGE
05/06/03 BAXTER WIND GUST OF 60 MPH
ESTIMATED. REPORTED BY
TRAINED SPOTTER.
0915 PM 7 S MOUNTAIN HOME AR 1.00 INCH HAIL
05/06/03 BAXTER REPORTED BY TRAINED
SPOTTER.
0915 PM 5 NE MOUNTAIN HOME AR WIND DAMAGE
05/06/03 BAXTER TREES DOWN.
REPORTED BY MEDIA.
0925 PM 3 E HENDERSON AR WIND DAMAGE
05/06/03 BAXTER TREES DOWN.
REPORTED BY MEDIA.
46ARZ003>007-012>016-021>024-030>033-037>044-052>054-062345- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 1134 PM CDT TUE MAY 6 2003 TORNADO WATCH NUMBER 277 THAT WAS IN EFFECT FOR NORTHERN AND CENTRAL ARKANSAS IS NO LONGER IN EFFECT...BUT IT HAS BEEN REPLACED BY TORNADO WATCH NUMBER 279 WHICH COVERS ALL OF ARKANSAS EXCEPT FOR BENTON COUNTY. TORNADO WATCH 279 WILL BE IN EFFECT UNTIL 500 AM CDT. 29
ARZ002>075-071000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 400 AM CDT WED MAY 7 2003 TORNADO WATCH #279 HAS BEEN REMOVED FROM THE FOLLOWING AREAS...BAXTER...BOONE...CARROLL...CRAWFORD... FRANKLIN...IZARD...JOHNSON...LOGAN...MADISON...MARION... NEWTON...POLK...POPE...SCOTT...SEARCY... SEBASTIAN...SHARP...STONE...VAN BUREN AND WASHINGTON... TORNADO WATCH #279 REMAINS IN EFFECT FOR...ARKANSAS...BRADLEY... CALHOUN...CLARK...CLEBURNE...CLEVELAND...CONWAY...DALLAS...DESHA... DREW...FAULKNER...GARLAND...GRANT...HOT SPRING...INDEPENDENCE... JACKSON...JEFFERSON...LINCOLN...LONOKE...MONROE...MONTGOMERY... OUACHITA...PERRY...PIKE...PRAIRIE...PULASKI...SALINE...WHITE...WOODRU FF AND YELL COUNTIES UNTIL 5 AM CDT. 29
The Little Rock radar (KLZK), 66 km away, was scanning. The volume nearest the first event began at 09:13 UTC.
1 flash flood. Local standard time, as filed.
Some street flooding was reported in Searcy.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2003Every state in 2003This day in weather historyWarnings in Arkansas, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5359707.